Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Jun 26, 2012, 3:36 AM CDT for 26 counties in Kansas. It took effect at Jun 27, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jun 27, 2012, 1:00 PM CDT
- Expired
- Jun 26, 2012, 3:38 PM CDT
- In force
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3301 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS73 KICT 260836 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT TUE JUN 26 2012 KSZ032-033-047>053-068>072-083-092>096-098>100-262130- /O.NEW.KICT.HT.Y.0003.120626T1800Z-120627T0100Z/ /O.NEW.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 336 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT ON WEDNESDAY. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST WEDNESDAY. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ067-082-091-262130- /O.NEW.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 336 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. * TEMPERATURE...AND HEAT INDICES OF 105 TO 110 ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS THE AREA ON WEDNESDAY. * IMPACTS...THE HOT AND HUMID CONDITIONS WILL HAMPER OUTDOOR ACTIVITIES DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ MWM
1 follow-up statement
227 WWUS73 KICT 262038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT TUE JUN 26 2012 KSZ032-033-047>053-068>072-083-092>096-098>100-271045- /O.UPG.KICT.HT.Y.0003.000000T0000Z-120627T0100Z/ /O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ /O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 338 PM CDT TUE JUN 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST THURSDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ067-082-091-271045- /O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ /O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 338 PM CDT TUE JUN 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST THURSDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Jun 26, 3:08 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT TUE JUN 26 2012 .DISCUSSION... THE PRIMARY CONCERN WILL CONTINUE TO BE EXCESSIVE HEAT ACROSS THE AREA OVER THE UPCOMING WEEK. TODAY-FRIDAY... THE SUBTROPICAL RIDGE WILL PERSIST OVER THE CENTRAL PLAINS DURING THE PERIOD. A SUBTLE FRONTAL BOUNDARY BISECTING THE FORECAST AREA EARLY THIS MORNING IS EXPECTED TO MIX NORTH AND EAST OF THE AREA THIS AFTERNOON. DEWPOINT TEMPERATURES HAVE POOLED IN THE LOWER 70S ALONG AND IMMEDIATELY NORTH AND EAST OF THIS DIFFUSE BOUNDARY AND THE INCREASED LOW LEVEL MOISTURE MAY DAMPEN THE DIURNAL RISE...ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE WHERE HIGHS WERE TRENDED DOWN SLIGHTLY. HEAT INDICES ARE STILL EXPECTED TO REACH OR EXCEED 105 ACROSS MUCH OF THE AREA LEADING TO THE ISSUANCE OF ANOTHER HEAT ADVISORY FOR MUCH OF CENTRAL/SOUTH CENTRAL AND SOUTHEAST KANSAS IN THE 18-01Z TIME FRAME. DEEP VERTICAL MIXING MAY ALLOW DEWPOINT TEMPERATURES TO FALL INTO UPPER 30S/LOWER 40S ACROSS PORTIONS OF CENTRAL KANSAS KEEPING HEAT INDICES FROM REACHING 105 BUT TEMPERATURES NEAR 110 ARE STILL ANTICIPATED. A NEAR PERSISTENCE FORECAST IS STILL EXPECTED WITH VERY LITTLE LARGE SCALE CHANGE RESULTING IN A CONTINUATION OF THE HEAT WAVE ACROSS THE CENTRAL PLAINS STATES THROUGH AT LEAST FRIDAY. A HEAT ADVISORY WILL BE EXTENDED ACROSS THE AREA ON WED WHICH MAY NEED TO BE UPGRADED TO AN EXCESSIVE HEAT WARNING GIVEN THE EXTENDED DURATION OF HEAT ADVISORIES. LOW LEVEL SOUTHWEST TRAJECTORIES AND CONTINUED DEEP VERTICAL MIXING SHOULD RESULT IN LOWER DEWPOINT TEMPERATURES THU-FRI BEFORE A WEAK FRONT APPROACHES LEADING TO LOWER HEAT INDICES BUT A CONTINUATION OF TEMPERATURES ABOVE THE CENTURY MARK. WILL MAINTAIN LOW PROBABILITIES FOR AN ISOLATED THUNDERSTORM BUT MOST LOCATIONS SHOULD REMAIN DRY. SATURDAY-MONDAY... THE GFS AND ECMWF CONTINUE TO BE IN RELATIVELY GOOD AGREEMENT ON THE UPPER PATTERN...SUGGESTING A WEAKNESS IN THE MID/UPPER RIDGE EARLY IN THE PERIOD...STRENGTHENING SLIGHTLY OVER THE SOUTH CENTRAL CONUS SUNDAY-MONDAY. THIS SUGGESTS A CONTINUATION OF ABOVE NORMAL TO WELL ABOVE NORMAL TEMPERATURES WITH MINIMAL CHANCES FOR DEEP MOIST CONVECTION. MWM && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE STAGNANT UPPER RIDGE WILL REMAIN OVER THE AREA AS EXPECTED AND BRING LITTLE IN THE WAY OF AVIATION CONCERNS. HIGH DEWPOINTS ACROSS THE AREA MAY BRING VISIBILITIES DOWN TO 8 OR 9SM AS WHAT HAPPENED AT CNU LAST NIGHT...BUT ALL IS EXPECTED TO REMAIN VFR. WINDS FROM THE EAST AND SOUTHEAST WILL VEER TOWARDS THE SOUTH AS A SURFACE GRADIENT SLOWLY BEGINS TO TIGHTEN ON TUESDAY. WINDS COULD BE GUSTY FOR THE CENTRAL KANSAS SITES...BUT SHOULD DIE OFF QUICKLY AFTER SUNSET. LAUGEMAN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 104 77 106 77 / 0 0 0 0 HUTCHINSON 105 76 107 77 / 0 0 0 0 NEWTON 104 76 105 77 / 0 0 0 0 ELDORADO 102 75 103 75 / 0 0 0 0 WINFIELD-KWLD 104 76 105 76 / 0 0 0 0 RUSSELL 110 74 109 78 / 0 0 0 10 GREAT BEND 110 75 109 77 / 0 0 0 0 SALINA 107 77 109 78 / 0 0 0 0 MCPHERSON 105 76 107 77 / 0 0 0 0 COFFEYVILLE 100 73 102 73 / 0 0 0 0 CHANUTE 100 73 101 74 / 0 0 0 0 IOLA 99 73 101 74 / 0 0 0 0 PARSONS-KPPF 100 73 102 74 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-068>072-083-092>096-098>100. HEAT ADVISORY FROM 1 PM TO 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 26, 3:19 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT TUE JUN 26 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH OR EXCEED 105 DEGREES ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. PLEASE SEE THE LATEST HEAT ADVISORY FOR DETAILS. THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON...MAINLY ALONG AND WEST OF HIGHWAY 14. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES AT OR ABOVE 105 ARE EXPECTED OVER MOST AREAS ON WEDNESDAY AFTERNOON AND A HEAT ADVISORY IS IN EFFECT FOR THE AREA. HEAT INDICES EXCEEDING 105 MAY LINGER INTO THURSDAY AND FRIDAY...ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS AGAIN ON WEDNESDAY ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY ALONG AND WEST OF HIGHWAY 14. THERE IS ALSO A REMOTE CHANCE OF THUNDERSTORMS ALONG AND NORTH OF OF I-70 INTO EAST CENTRAL KANSAS FROM FRIDAY NIGHT INTO SATURDAY. ANY STORMS THAT DEVELOP COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:36 AM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more | 12 hr |
| Jun 26, 3:38 PM CDT | Excessive Heat Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.